MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 6190062
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient underwent cervical corpectomy procedure at level c5-t1 due to pre-op diagnosis as c5 fr acture.Reportedly, on an unknown date, post-op, the plate broke and the graft was loose.Whether any fragments remained in patient or not was unknown.The patient had not achieved solid fusion as it was too early for fusion.The patient underwent additional surgery on (b)(6) 2017.The broken plate was removed and the graft was adjusted to fill the gap and a new plate was implanted.Patient had no injury post the revision surgery.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms implant disassembly.Visual and microscopic examination identified fracture and associated deformation on the anterior face of both end components, consistent with significant bending stresses.This deformation could have provided an escape path for the end component ratchet springs, resulting in subsequent disassembly.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6342643
Report Number1030489-2017-00337
Device Sequence Number650656
Product Code KWQ
UDI-Device Identifier00613994235695
UDI-Public00613994235695
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6190062
Device Lot Number0381321W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
05/19/2017
Initial Report FDA Received Date02/20/2017
Supplement Report FDA Received Date06/12/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR